Texas, 2004Damaging Winds in Texas, February 29, 2004
February 29, 2004 · NWS SJT · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 29, 3:22 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 29, 3:22 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
322 AM CST SUN FEB 29 2004
.SHORT TERM...
ABBREVIATED DISCUSSION DUE TO AWIPS PROBLEMS. FRONT IN WEST TEXAS
WITH PREFRONTAL DRY LINE NOW PASSING THROUGH THE CENTRAL CWA.
ENOUGH LOW LEVEL CONVERGENCE ALONG THE DRY LINE TO PRODUCE A THIN
LINE OF CONVECTIVE ACTIVITY. RAIN CHANCES WILL END OVER WESTERN
CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU BY DAYBREAK AND OVER THE
REMAINDER OF THE CWA BY NOON.
&&
.LONG TERM...
NEXT UPPER LOW WILL BEGIN TO FORM OVER THE WESTERN STATES THE FIRST
OF THE WEEK AND WILL TRANSITION TO A CLOSED LOW OVER ARIZONA BY
WEDNESDAY MORNING. BOUNDARY LAYER WINDS WILL SHIFT TO THE SE ON
TUESDAY WITH A CHANCE OF RAINFALL ON WEDNESDAY INTO THURSDAY AS UPPER
LOW APPROACHES THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 70 43 70 41 / 40 0 0 0
SAN ANGELO 70 43 71 41 / 10 0 0 0
JUNCTION 71 41 72 41 / 30 0 0 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/15
Hazardous weather outlook, Feb 29, 4:12 AM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 AM CST SUN FEB 29 2004
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-011030-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
412 AM CST SUN FEB 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.
.DAY ONE...EARLY THIS MORNING A LINE OF THUNDERSTORMS MOVED ACROSS
THE AREA PRODUCING HEAVY RAIN...GUSTY WINDS AND SOME SMALL HAIL.
THESE STORMS WERE BELOW SEVERE LEVEL CRITERIA. THE BAND OF STORMS
WILL BE EAST OF THE AREA BY SUNRISE. DRIER AIR BEHIND THE LINE WILL
END THE RAIN ACROSS THE AREA THIS MORNING.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Runnels
- When
- February 29, 4:45 AM CST to 4:55 AM CST
- Where
- Runnels County, 16 mi SE of Ballinger
- Measured
- 67 kt (77 mph) measured gust
- Property damage
- $7,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.583, -99.750
An isolated severe thunderstorm went through the southeastern tip of Runnels County and Southwest Coleman County along Lake Ivie. Damage was limited to pole barns and camper shelters at a camp near the lake. Wind gusts were measured at 77 MPH at one location and 59 MPH at another.
Thunderstorm Wind, Coleman
- When
- February 29, 4:55 AM CST
- Where
- Coleman County, Leaday
- Measured
- 67 kt (77 mph) measured gust
- Property damage
- $8,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.567, -99.683
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Heavy Rain in Texas, February 29, 20041 death · $10,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Kansas, February 29, 2004$48,000 · 1 in hail · 7 events
- Heavy Snow in Montana, February 29, 20049 events
- Blizzard in Nebraska, February 29, 20048 events
- Blizzard in Colorado, February 29, 20048 events
- Heavy Snow in South Dakota, February 29, 20048 events
- Hail and Damaging Wind in Kansas, February 29, 2004$5,000 · 1 in hail · 6 events
- Blizzard in Nebraska, February 29, 20046 events
- Hail in Kansas, February 29, 20041.75 in hail · 4 events
- Winter Storm in Nebraska, February 29, 20044 events
- Blizzard in Colorado, February 29, 20043 events
- Blizzard in Kansas, February 29, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385798, 5385799.